Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 18, 2004, 7:11 PM CDT for Trigg County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 18, 2004, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Trigg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 190013 FFWPAH KYC221-190315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 711 PM CDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... TRIGG COUNTY IN WESTERN KENTUCKY * UNTIL 1015 PM CDT * AT 711 PM CDT...DOPPLER RADAR HAD INDICATED THAT VERY HEAVY RAIN WAS FALLING ACROSS SOUTHERN TRIGG COUNTY. MORE THUNDERSTORMS ARE MOVING INTO THE NORTHERN PORTION OF THE COUNTY. ALL OF THESE ARE MOVING SLOWLY AND ARE CAPABLE OF PRODUCING CONTINUED VERY HEAVY RAINFALL OVER SATURATED GROUND. * LOCATIONS IMPACTED INCLUDE CADIZ AND CANTON ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT LAT...LON 3687 8809 3672 8804 3667 8772 3691 8770 $$ FRIEDLEIN
2 follow-up statements
000 WGUS73 KPAH 190118 FFSPAH KYC221-190315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 810 PM CDT FRI JUN 18 2004 ...FLASH FLOOD WARNING CONTINUES FOR TRIGG COUNTY... AT 805 PM...A COOPERATIVE OBSERVER IN CANTON REPORTED THAT 1.54 INCHES OF RAIN HAD FALLEN IN 30 MINUTES. DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH HEAVY RAIN OVER EASTERN AND SOUTHERN PORTIONS OF TRIGG COUNTY. THESE ARE SLOWLY WEAKENING...HOWEVER THUNDERSTORMS WITH A HISTORY OF PRODUCING FLOODING ARE APPROACHING THE COUNTY FROM THE NORTHWEST. THEREFORE...FLOODING WILL CONTINUE DURING THE EVENING. $$ FRIEDLEIN
000 WGUS73 KPAH 190315 FFSPAH KYC221-190330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1015 PM CDT FRI JUN 18 2004 ...FLASH FLOOD WARNING FOR TRIGG COUNTY HAS BEEN ALLOWED TO EXPIRE... THE THREAT OF FLOODING RAIN HAS DIMINISHED. LIGHT TO MODERATE RAIN WILL CONTINUE OVER TRIGG COUNTY TIL AROUND 1100 PM. THE COUNTY EMERGENCY MANAGEMENT REPORTED NO FLOODING THROUGHOUT THE COUNTY. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:35 AM CDT, 16 hours 36 minutes earlier.
Area forecast discussion, Jun 18, 2:35 AM CDT, 16 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 235 AM CDT FRI JUN 18 2004 .DISCUSSION... SATELLITE SHOWS SCT CLOUDS ACROSS THE FA. AND SINCE MIDNIGHT...A FEW SHOWERS HAVE REDEVELOPED OVER THE PENNYRILE REGION OF WEST KY. LAPS SHOWS VERY WEAK CONVERGENCE IN THIS AREA...WHILE THE RUC DEPICTS WEAK UPPER LEVEL SUPPORT MOVG THROUGH. DO NOT PLAN ON HAVING ANYTHING IN THE GRIDS COME PRESS TIME WITH REGARD TO THIS. OUR FOCUS WILL BE ON MCS CURRENTLY OVER EAST CENTRAL KANSAS INTO CENTRAL OKLAHOMA. MODELS ARE ALREADY BEHIND THE 8 BALL WITH THIS COMPLEX (TOO SLOW). ORIGINALLY PLANNED ON HOLDING OFF POPS TIL VERY LATE WEST. BUT AFTER LOOKING AT CURRENT SAT AND RADAR TRENDS...AGREE WITH SPC THAT CONVECTION SHOULD BE FURTHER EAST...FASTER THAN MODELS INDICATE. AND STORMS MAY BECOME SEVERE AS THEY ENCOUNTER AN INCREASINGLY UNSTABLE ATMOSPHERE...FORECAST TO UNFOLD ACROSS WEST PARTS OF THE FA BY 18Z. WILL CONTINUE WITH POPS TONIGHT. POP DEPICTION WILL LARGELY BE DEPENDENT UPON OVERALL STRENGTH OF CONVECTIVE SYSTEM...AND WHAT FORM IT ENDS UP TAKING ON BOTH COVERAGE AND MOVEMENT WISE. BUT CHANCES SHOULD TAPER OFF FROM WEST TO EAST TONIGHT. ON SATURDAY...AGREE WITH PREVIOUS SHIFT THAT A CHANCE OF CONVECTION SHOULD LINGER ACROSS THE SOUTH EVEN BEHIND THE FRONT. ETA SHOWS SFC LIS BELOW 0 OVER WEST KY...WITH LOW LEVEL MSTR STILL IN PLACE (H8 DWPTS OVER 12 DEG C) AT 18Z. LOW TROP DRYING GETS GOING BY AROUND 00Z AS MOIST AXIS SHIFTS SOUTH OF THE FA. SO EXPECT A DRY NIGHT SATURDAY...AND DAY SUNDAY AS HIGH PRESSURE WILL BE IN CONTROL. THIS WILL ALSO RESULT IN SLIGHTLY LOWER TEMPERATURES AND HUMIDITY. BREAK IN THE ACTION TO BE SHORT LIVED...AS BOTH THE ETA AND GFS SHOW STRONG WAA DEVELOPING OVER THE PLAINS SUNDAY...SHIFTING EAST INTO MISSOURI SUNDAY NIGHT. BOTH MODELS BRING STRONG VERTICAL MOTION FIELD INTO MISSOURI SUNDAY NIGHT...AND MOVE IT ESE INTO THE FA MONDAY. THUS THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR SUNDAY NIGHT NORTH AND WEST...AND ALL AREAS MONDAY. AFTER MONDAY...FEW IF ANY CHANGES MADE TO THE EXISTING FORECAST. THROUGH THE WEEK...THE LATEST GFS LONG RANGE SHOWS STRONG VORTEX SETTING UP OVER SOUTH CENTRAL CANADA. THIS WILL KEEP THE FLOW PATTERN W TO E AND SOMEWHAT ACTIVE. THUS HARD TO RULE OUT CHANCES OF CONVECTION AT ANYTIME. MODELS USUALLY HAVE A HARD TIME PICKING OUT FINE SCALE DETAILS...AND WILL USUALLY FLOP AROUND FROM ONE DAY TO THE NEXT...AS FAR AS WHEN THERE WILL AND WILL NOT BE PRECIPITATION. SO THERE IS NO REAL JUSTIFICATION IN ADJUSTING POPS ALL THAT MUCH IF AT ALL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 18, 4:23 AM CDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 423 AM CDT FRI JUN 18 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-191000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 423 AM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND HAIL. LOCALLY VERY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...EXCEPT FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 18, 5:05 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG PERRYVILLE 37.73N 89.87W
06/18/2004 PERRY MO LAW ENFORCEMENT
2 10 TO 12 FOOT SECTIONS OF METAL FLASHING AND SOME
GUTTER DAMAGE TO BUILDINGS IN THE CITY.
&&
MJNLocal storm report, Jun 18, 5:19 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
519 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST 2 N PINCKNEYVILLE 38.11N 89.38W
06/18/2004 60 MPH PERRY IL TRAINED SPOTTER
&&
MJNLocal storm report, Jun 18, 5:40 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
540 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0537 PM FLASH FLOOD PINCKNEYVILLE 38.08N 89.38W
06/18/2004 PERRY IL TRAINED SPOTTER
NUMEROUS ROADS HAVE WATER RUNNING OVER THEM.
0537 PM TSTM WND DMG PINCKNEYVILLE 38.08N 89.38W
06/18/2004 PERRY IL TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN ACROSS THE CITY RANGING IN SIZE
FROM 1/2 INCH TO 3 INCHES IN DIAMETER.
&&
MJNLocal storm report, Jun 18, 6:18 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0559 PM HEAVY RAIN CUTLER 38.03N 89.57W
06/18/2004 2.75 INCH PERRY IL EMERGENCY MNGR
RAINFALL RECEIVED IN ONE HALF HOUR.
&&
SMITTYLocal storm report, Jun 18, 6:35 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG 5 NW ANNA 37.51N 89.31W
06/18/2004 UNION IL LAW ENFORCEMENT
TREE DOWN BETWEEN ANNA-JONESBORO AND ALTO PASS ON HIGHWAY
127.
&&
SMITTYLocal storm report, Jun 18, 6:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
638 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD CUTLER 38.03N 89.57W
06/18/2004 PERRY IL EMERGENCY MNGR
STREET FLOODING REPORTED THROUGHOUT COMMUNITY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:39 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 66 min |
| Jun 18, 7:40 PM CDT | Flash Flood Warning | PAH | Ballard | 3 hr |
| Jun 18, 8:00 PM CDT | Flash Flood Warning | PAH | McCracken | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.